MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 95/90; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 95/90; NAIL, FIXATION, BONE
Catalog Number 71677095
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the operation, it was found on x-ray image that the compression screw was moved from its implanted position.The patient is very old and almost bedridden patient.So he doesn¿t move actively both before and after the surgical.He moves only for moving bed to bed, and for taking bath with someone¿s help.He feels pain when he moves.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and based on the image dated 01/2019 the non-union of the femoral head/neck was likely the contributing factor to the reported migration; however, without the return of the device for evaluation the root cause of the reported migrated screw cannot be definitively concluded.The compression screw is an implantable component so biocompatibility is not an issue.The micro-motion or movement of the screw cannot be predicted.It has not been communicated if a revision surgery will take place to correct the migrated screw.There is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LAG/COMP SCREW KIT 95/90
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8396595
Report Number1020279-2019-00940
Device Sequence Number193358
Product Code JDS
UDI-Device Identifier03596010563316
UDI-Public03596010563316
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71677095
Device Lot Number17JM03806
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;